MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. RELOAD- CURVED CUTTER STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. RELOAD- CURVED CUTTER STAPLER; STAPLE, IMPLANTABLE
Catalog Number CR40G
Medical Device Problem Codes Failure to Form Staple (2579); Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) date sent: 12/30/2025 d4: batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.Additional information was requested and the following was obtained: 1.Please provide more details about the device quality issue: was the device difficult to fire?- not difficult to fire 2.Did the device fire?- yes, but with another reload 3.Was the device difficult to fire?- not difficult to fire 4.Did the device cut?- yes 5.If the device cut/fired, was the cut line complete?- yes 6.Did the device staple?- partially 7.If the device stapled/fired, was the staple line complete?- no 8.If the device was stapled, was the shape of the staples (b-formation, irregular, unformed)?- most of them were irregular 9.Did the device close?- yes, it was closed while firing 10.Did the device open?- no, it was closed while firing 11.Was the device difficult to close on the tissue?- no 12.Was the device difficult to open?- no 13.On which firing did this occur?- second 14.Did the tissue retaining pin lock into the correct position?- yes 15.If yes, how was the issue addressed?- surgeon has used another reload after misfiring 16.Could you please clarify if there were any change in the post-operative care of the patient as a result of the event?- no.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unk procedure, cr40g misfired during surgery.No patient consequences were reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 2/10/2026.D4: batch # 677a16.Investigation summary : the product was returned to ees for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the cr40g reload was received with no apparent damage, fully loaded with staples; the washer was uncut, and the drivers and knife were recessed below the cartridge deck.The reload was tested for functionality with a test device and it fired, forming all staples and cutting as intended.The cut line and the staple line were completed and the staples meet the staple form release criteria.The event described could not be confirmed as the device was returned without detectable damage.As part of ees quality process all devices are manufactured, inspected, and released to approved specifications.Device history review a manufacturing record evaluation was performed for the finished device batch number 677a16, and no non-conformances were identified.

Brand Name
RELOAD- CURVED CUTTER STAPLER
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key23923046
Report Number3005075853-2025-09859
Device Sequence Number9029674
Product Code GDW
UDI-Device Identifier10705036001430
UDI-Public(01)10705036001430(17)270228(10)716A62
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K040038
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCR40G
Device Lot Number716A62
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/04/2025
Supplement Date Received by Manufacturer01/20/2026
Initial Report FDA Received Date12/30/2025
Supplement Report FDA Received Date02/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown